MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG VERTE-STACK® SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MDT SOFAMOR DANEK PUERTO RICO MFG VERTE-STACK® SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 9192507
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on (b)(6) 2017, patient presented with pre-op diagnosis as lumbar degeneration.For which, patient underwent posterior lumber interbody fusion (plif) at levels l2-5.Intra-op, during the implantation of cage, the surgeon had to impact the cage to get it into the disc space, during which the cage broke.Another cage was used for insertion which too broke during impaction.The product came in contact with the patient.No fragment of the implant remained in the patient.No patient symptoms or complications were reported as a result of this event.

Brand Name
VERTE-STACK® SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6841129
Report Number1030489-2017-01995
Device Sequence Number10953014
Product Code MQP
UDI-Device Identifier00885074520544
UDI-Public00885074520544
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K052261
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2018
Device Catalogue Number9192507
Device Lot NumberH10F0728
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2017
Initial Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR